Erectile Dysfunction (ED) and Benign Prostate Enlargement (BPH) are different ailment. One causes problems in the bedroom and the other in the bathroom. Only similarity is, both increase with age.
But, what links it together?
Some drugs given to treat BPH can cause ED. On the other hand, treating ED can increase symptoms of BPH. Men who drugs to relax urinary bladder and prostate muscle, may have erectile dysfunction and decreased ejaculation.
About 50 to 75 percent of men who have under gone surgery for BPH often experience sexual side effects like retrograde ejaculation and erectile dysfunction. Semen released during orgasm enters the bladder rather than going out through the penis a condition known as dry orgasm. It may cause male infertility but nor harmful.
Decreased sex drive is a potential side effect of the BPH medications like dutasteride and finasteride, About 3 percent of men who took this medication experienced a loss in libido.
Around 4.5 percent of men who take these medications may also have count lower sperm movement, decreased sperm volume, and have lower sperm.
Some medications like, Viagra, that are used to treat erectile dysfunction may help to relive the symptoms of BPH and 84 days study with tadalafil showed significant improvement in both BPH and ED.
Some medications used for increases blood flow to the penis also increases blood flow to the bladder and prostate, allowing bladder and prostate cells to relax.